Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 13, 2021, 11:00 AM CST for 9 counties in Missouri. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2021, 11:00 AM CST (17:00 UTC)
- Expired
- Mar 14, 2021, 12:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:00 AM CDT | HEAVY RAIN 7.19 | 3 Nne Northview, MO | 72HR EVENT TOTAL. |
| Mar 14, 8:00 AM CDT | HEAVY RAIN 3.57 | 1 E Montauk, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E MONTAUK. 72HR EVENT TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WGUS43 KSGF 131700
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1100 AM CST Sat Mar 13 2021
MOC029-059-065-105-161-169-215-225-229-140500-
/O.NEW.KSGF.FA.W.0023.210313T1700Z-210314T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Dent MO-Laclede MO-Phelps MO-Pulaski MO-Texas
MO-Webster MO-Wright MO-
1100 AM CST Sat Mar 13 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southern Camden County in central Missouri...
Pulaski County in central Missouri...
Phelps County in east central Missouri...
Dent County in south central Missouri...
Northern Texas County in south central Missouri...
Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
Northern Wright County in southwestern Missouri...
* Until 1100 PM CST Saturday.
* At 1100 AM CST, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 1 and 3
inches of rain fell overnight in addition to the heavy rainfall
received on Friday.
* Some locations that will experience flooding include...
Rolla, Fort Leonard Wood, Lebanon, Marshfield, Salem, Waynesville,
Camdenton and St. Robert.
This includes the following low water crossings...
Route FF at Bear Creek east of Stoutland, Springfield Road south
of Waynesville, Route B at The Osage Fork southeast of Lebanon,
Route HH at Bell Creek east of Crocker, Route U at Tavern Creek
west of Crocker, Route T northwest of Waynesville and Route H at
Roubidoux Creek south of Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9307 3799 9200 3801 9154 3779 9153
3779 9131 3770 9131 3770 9115 3759 9116
3759 9131 3751 9131 3750 9121 3742 9121
3742 9165 3736 9165 3735 9282 3727 9308
$$
MMT1 follow-up statement
303
WGUS43 KSGF 140450
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1050 PM CST Sat Mar 13 2021
MOC029-059-065-105-161-169-215-225-229-141700-
/O.EXT.KSGF.FA.W.0023.000000T0000Z-210314T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Dent MO-Laclede MO-Phelps MO-Pulaski MO-Texas
MO-Webster MO-Wright MO-
1050 PM CST Sat Mar 13 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Southern Camden County in central Missouri...
Pulaski County in central Missouri...
Phelps County in east central Missouri...
Dent County in south central Missouri...
Northern Texas County in south central Missouri...
Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
Northern Wright County in southwestern Missouri...
* Until noon CDT Sunday.
* At 1050 PM CST, The Department of Transportation reported flooding
from previous heavy rain continues in the warned area. Between 2
and 4 inches of rain has fallen since Thursday.
* Some locations that will continue to experience flooding include...
Rolla, Fort Leonard Wood, Lebanon, Marshfield, Salem, Waynesville,
Camdenton and St. Robert.
This includes the following low water crossings...
Route FF at Bear Creek east of Stoutland, Springfield Road south
of Waynesville, Route B at The Osage Fork southeast of Lebanon,
Route HH at Bell Creek east of Crocker, Route U at Tavern Creek
west of Crocker, Route T northwest of Waynesville and Route H at
Roubidoux Creek south of Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9307 3799 9200 3801 9154 3779 9153
3779 9131 3770 9131 3770 9115 3759 9116
3759 9131 3751 9131 3750 9121 3742 9121
3742 9165 3736 9165 3735 9282 3727 9308
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 13, 5:05 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 13, 5:05 AM CST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
505 AM CST Sat Mar 13 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Sat Mar 13 2021
Heavy rainfall continues early this morning across the Ozarks
region. Short term model guidance and radar trends suggest the
heaviest rain will fall along and south of the Interstate 44
corridor through sunrise. An abundant plume of moisture and
moderate to heavy rainfall rates will allow for an additional 1
to 3 inches through the mid-morning. With that in mind, the Flood
Watch continues across the region through this evening. Expect the
flooding threat to continue through much of today as creeks,
streams, and rivers rise in response to recent heavy rainfall.
Expect a mostly dry period by late this morning into the early
afternoon as rain lifts north of the region. High temperatures
will range from middle 50s to middle 60s. Despite some dry time,
overcast skies and residual flooding will continue into this
evening. Overnight lows will fall into the upper 40s to lower 50s.
A few showers may spread across the region late tonight ahead of
the approaching main wave.
.LONG TERM...(Sunday through Friday)
Issued at 220 AM CST Sat Mar 13 2021
As we head into early Sunday morning, the main upper level wave
and associated surface low will begin to swing through the central
CONUS. As this happens, a strong cold front will slowly progress
through the region bringing additional showers and thunderstorms.
Given the slow progression of the frontal boundary through the
region, additional flooding concerns will need to be monitored
closely. An additional 1 to 2 inches with locally higher amounts
possible is forecast for early Sunday morning through Monday
morning. At this time, the lack of instability will limit any
organized severe potential on Sunday.
By Monday morning, the cold core low will moves across the Middle
Mississippi Valley. A few lingering showers or drizzle cannot be
completely ruled out on Monday. By Monday evening, we may see a
few peaks of sunshine.
As quick as one system exits the region, another one is on the
horizon. Model guidance depict another shortwave trough digging
into the central CONUS by the middle of the week bringing
additional shower and thunderstorm chances to the region. Expect
daily high temperatures to remain in the lower to upper 60s
through Wednesday.
By late next week, models hint at ridging developing over the
central CONUS and cooler temperatures with highs in the 50s.
A ridge of high pressure would allow for a much needed break from
rain late next week into next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 505 AM CST Sat Mar 13 2021
Rain continues across the region this morning. Overcast skies with
low visibilities will continue at times through mid-morning. This
will result in MVFR to IFR conditions. Expect the rain to
dissipate late this morning, bringing dry time to the area. A few
lingering showers cannot be ruled out. The overcast skies and
lower ceilings will keep the TAF sites MVFR through tonight.
Meanwhile, winds will be at 8 to 12 knots from the east/southeast
throughout the day, with a few gusts up to 20 knots possible at
KJLN and KSGF.
By the end of the TAF period, additional showers and thunderstorms
will return to the region.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch through this afternoon for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Mar 13, 6:21 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 621 AM CST Sat Mar 13 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 621 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms will continue this morning before dissipating by early afternoon. Flooding will remain a concern today as streams, creeks, and rivers continue to rise. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of showers and thunderstorms will occur on Sunday. This activity will be widespread in nature, and carry a risk for additional flooding. No severe weather is expected on Sunday. Additional rain is that forecast for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Mar 13, 10:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 2 W BATTLEFIELD 37.12N 93.40W
03/13/2021 GREENE MO OTHER FEDERAL
WILSONS CREEK HAS REACHED FLOOD STAGE AND
STILL RISING.
&&
MBLocal storm report, Mar 13, 10:10 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 9 W ANDERSON 36.67N 94.60W
03/13/2021 MCDONALD MO OTHER FEDERAL
BUFFALO CREEK HAS REACHED MODERATE FLOOD
STAGE AND IS STILL RISING.
&&
MBLocal storm report, Mar 13, 10:13 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM FLOOD 3 E ELKLAND 37.44N 92.98W
03/13/2021 WEBSTER MO DEPT OF HIGHWAYS
STATE HIGHWAY W IS CLOSED DUE TO FLOODING AT
GIVINS BRANCH.
&&
MBLocal storm report, Mar 13, 10:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD POWELL 36.62N 94.18W
03/13/2021 MCDONALD MO DEPT OF HIGHWAYS
STATE HIGHWAY E IS CLOSED DUE TO FLOODING AT
BIG SUGAR CREEK.
&&
MBLocal storm report, Mar 13, 10:22 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 W SPRINGFIELD 37.19N 93.37W
03/13/2021 GREENE MO EMERGENCY MNGR
FARM ROAD 123 AND 146 ROAD CLOSED DUE TO
FLOODING.
&&Local storm report, Mar 13, 10:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD 2 NE HARDING 38.01N 94.80W
03/13/2021 BOURBON KS DEPT OF HIGHWAYS
KANSAS HIGHWAY 31 IS CLOSED TO TRAFFIC
BETWEEN HIGHWAY 69 AND HIGHWAY 7 IN BOURBON
COUNTY. FLOOD WATERS HAVE OVERTOPPED THE
HIGHWAY.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:52 PM CST | Special Weather Statement | SGF | Polk | 23 min |
| Mar 12, 8:27 PM CST | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 3 more | 15 hr |
| Mar 12, 9:34 PM CST | Areal Flood Warning | SGF | Greene | 14 hr |
| Mar 12, 11:48 PM CST | Areal Flood Warning | SGF | Benton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more | 12 hr |
| Mar 13, 12:36 AM CST | Flash Flood Warning | SGF | Newton | 8 hr |
| Mar 13, 12:56 AM CST | Areal Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas, Wright | 12 hr |
| Mar 13, 12:59 AM CST | Areal Flood Warning | SGF | Douglas, Ozark, Webster | 12 hr |
| Mar 13, 1:15 AM CST | Flash Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 1:25 AM CST | Areal Flood Warning | SGF | Barry, Christian, Stone, Taney | 12 hr |
| Mar 13, 3:04 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 3:37 AM CST | Flash Flood Warning | SGF | Newton | 7 hr |
| Mar 13, 3:52 AM CST | Flash Flood Warning | SGF | McDonald | 6 hr |
| Mar 13, 4:12 AM CST | Areal Flood Warning | SGF | Barton, Cedar, Jasper | 7 hr |
| Mar 13, 9:13 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 13, 9:29 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more | 118 min |
| Mar 13, 11:24 AM CST | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more | 24 hr |
| Mar 13, 11:31 AM CST | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 23 hr |
| Mar 13, 12:46 PM CST | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 22 hr |
| Mar 13, 12:59 PM CST | Areal Flood Warning | SGF | Barry, Christian, Greene, Stone, Taney | 22 hr |
| Mar 13, 1:15 PM CST | River Flood Warning | SGF | Jasper | 18 hr |
| Mar 13, 3:26 PM CST | River Flood Warning | SGF | McDonald | 16 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.